... just prior to this. I almost died from the prolonged QT's caused by methadone. This time they brought in a cardiologist because the drs. couldn't find the cause of my extreme weakness and orthostatic (dropping) blood pressure. After about the 4th EKG, I had 13 altogether. and constant blood pressure monitoring he found I had seriously prolonged QT intervals caused by the methadone. I have been on it 2 months, up to 90mg. In the hospital they had to cut me 10mg a day to save my life. Please take this as a warning, I thought I had the flu or a virus. My clinic was still raising my dose. I thought the nodding and lightheadedness was part of getting used to the methadone. I was released today at 10mg. Now I am scared about withdrawal,it already started in the hospital and all they gave me was a few .05 ativan to come home with and nothing for my chronic pain. Can anyone tell me how bad and how long the withdrawal will be? I tried the Thomas Recipe once, it didn't work for me. Please to all of you on methadone, be careful. Ask for an EKG from your PCP, this is nothing to take lightly. Any help or comments would be greatly appreciated. If you want more details about how the QT's work I lived to be an expert, just ask. Sable
Anyone get EKG's on methadone? I have just got out of the hospital after 13 days, I was in for 6?
- 24 Nov 2010 by youneverknow
- 25 November 2010
I know that I've responded to something like this, but for everyones benefit, if you're currently being prescribed methadone, and haven't had an EKG to make sure that your heart is ok with the med, you really should switch doctors, as this is a large part of the reason why people die from methadone, that in addition to its extremely long CNS depression (the painkilling effects last only 4 to 6 hours, but the cns can last right threw the next day). Anything over 30mg can be potentially life threatening if you happen to be one of the unfortunate who do react with slow or an irregular heart rhythm. This can lead to sudden death. Pretty harsh stuff, thus the reason why it is so important that your doctor is educated as how to prescribe the medication. If it is prescribed by a knowledgeable doctor, it is a very safe drug.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Sep 2010 • 3 answers
Opana oxy&methadone 400mg a day.3 days no methadone 24 hr no opana took suboxone got very sick help?
Updated 6 May 2012 • 3 answers
Updated 10 Oct 2011 • 2 answers
Cefdinir - I am taking cefindinr 300 mg after being on it in the hospital (via an Iv) for 2 days and
Updated 3 Oct 2016 • 1 answer
Updated 20 Feb 2017 • 1 answer